Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have dandruff, hair fall and itchy scalp. How to get rid of this problem?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
Ive been having dandruff and some itching in scalp.. i went to a dr and had to use a MGP dropper and a dandruff shampoo.. ive used it for two weeks and fbe itching and dandrucf completely stopped... after couple of weeks dandruff came back which is causing alot of hair loss.. what do u think of that problem??
Posted Thu, 24 Jan 2013 in Skin Hair and Nails
Answered by Dr. P V S Prasad 34 minutes later
Thanks for posting your query.
Dandruff is a simple and common problem which occurs in majority of people.
It is due to combination of oil secretionm on the skin of scalp by the ol glands with fugus which is normally present on scalp with environmental dust and pollution. These changes make the skin to flake more which is visible as scaling.
If you understand this you will accept my next statement that is
Dandruff can only be controlled and not cured.
So what do you do for effective control?
1. Wash your scalp with normal water everday.
2. Use shampoo as at present. If you feel better reduce the frequency of application
3. Drink plenty of water to dilute oil content of skin.
4. Take fluconazole tabs if needed on the advice of your doctor. It can be taken as weekly onmce for fopur weeks.
5. If you are still not better you can try tar based shampoos which are more effective in removing the flakes.
6. To reduce hair loss use normal combs
7. Take plenty of fruits and vegetables.
I hope you change your lifestyle for minimizing your problem.
Have a good day
Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor